Ask a pharmacist

Warning! Pharmacists’ answers are based on the details provided in each question that has been received. If in doubt, ask a specific question to participating pharmacists or contact your pharmacy.

The questions are displayed as they were originally written.

April 10th 2019
Does a combination of prescribed Amphetamine (30mg) Luvox (50mg) and Buspar (30 mg 2x daily) pose a significant risk of serotonin syndrome ?
Alexandra Grenier Pharmacist

Serotonin syndrom is really complex.  There is a big variability between every patients.  We must consider the sex, age and other medications.  

Serotonin toxicity is very rare. However, because of the severity of the symptoms, it is important to be able to recognize them. They include: 

  • tremor
  • agitation
  • dilated pupils
  • increased heartbeat
  • diarrhea
  • high fever
  • significant increase or decrease of blood pressure
  • heavy sweating
  • muscle spasms or rigidity
  • confusion and hallucinations.

Patients may take the following precautions to avoid toxicity:

  • Be sure to tell your doctor and pharmacist about all the products you use, whether on a regular or as needed basis.
  • Do not increase your dose on your own. Speak to your doctor or pharmacist first.
  • Before starting a natural health product or an over-the-counter medication (e.g., to treat a cough or cold), check with your doctor or pharmacist to make sure it is safe for you to use.
  • If you are a recreational drug user, be sure to tell your doctor and pharmacist.

Please ask your pharmacist or doctor if you want more informations.

The pharmacist is solely responsible for the answer.

To get more details on your specific question,

Alexandra Grenier suggests meeting with your pharmacist.